MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINERS
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 05/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "general risks to patients - existing dental restorations (e.G.- crowns) may become dislodged and require re-cementation or, in some instances, replacement" and "a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost".The treating doctor shared that the patient had not been seen by the office for some time.Align's clinical review of available records indicates that the patient had pre-existing root canal treatment on tooth 1.5 (the only tooth with crown on upper right side) and both lower molars on right side had restorations and poor clinical conditions.No conclusive evidence has been provided that supports or opposes the fact that the vivera retainers caused or contributed to the reported symptoms.This event is being filed as an mdr as the treating doctor reported that the patient had the symptom of tooth extraction (serious injury) and the vivera retainers were being used.B3: the date of event is an estimated date based on the timelines reported to align by the complainant and compared to the patient information.There is no conclusive evidence to confirm the date of the reported symptom of tooth extraction.
 
Event or Problem Description
The patient directly reported to align the following symptoms, which the treating doctor confirmed: symptoms of a crown falling off of a tooth on the upper right side, tooth became infected and required extraction (unspecified tooth #), and a second lower molar required extraction (unspecified tooth #) with the anterior tooth being chipped.No additional information is available at this time.
 
Additional Manufacturer Narrative
The patient reported that the invisalign full aligner treatment may have contributed to the reported tooth extractions; however, the patient was using the vivera retainers at the time of the complaint and had been using vivera retainers for the last 6 years.The reported extractions occurred during the use of the vivera retainers.After reviewing the records for the invisalign full and the vivera retainer, there is no evidence of a tooth loss.The same teeth are present, including the restored tooth (crown).There is no conclusive evidence available to support or oppose whether the invisalign full or vivera retainer product contributed or caused the reported tooth loss.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19383601
Report Number2953749-2024-01378
Device Sequence Number14435906
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0032973946(13)180124(91)0563993401R
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINERS
Device Catalogue Number8579
Device Lot Number32973946
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age62 YR
Patient SexFemale